Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 111, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2019, 11:15 PM CDT for Benton County, Arkansas. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2019, 11:15 PM CDT (04:15 UTC)
- Expired
- May 21, 2019, 12:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Benton County, AR
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 12:03 AM CDT | HAIL 1 | 2 Nne Bella Vista, AR | |
| May 21, 12:04 AM CDT | HAIL 1.75 | 3 Nne Bella Vista, AR | |
| May 21, 12:10 AM CDT | HAIL 1.25 | E Bella Vista, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 819 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
165
WUUS54 KTSA 210415
SVRTSA
ARC007-210515-
/O.NEW.KTSA.SV.W.0111.190521T0415Z-190521T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1115 PM CDT Mon May 20 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Benton County in northwestern Arkansas...
* Until 1215 AM CDT.
* At 1115 PM CDT, a severe thunderstorm was located 4 miles northeast
of Colcord, moving east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gentry... Gravette...
Decatur... Highfill...
Garfield... Gateway...
Springtown... Maysville...
Northwest Arkansas Regional Air...
Hiwasse...
Miller... Centerton...
Avoca... Hill Top...
Beaver Lake... Walnut Hill...
This includes Interstate 49 between mile markers 81 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Arkansas...and northeastern Oklahoma.
LAT...LON 3634 9387 3622 9457 3650 9462 3650 9387
3639 9387 3639 9388 3638 9389 3637 9388
3637 9387
TIME...MOT...LOC 0415Z 254DEG 37KT 3632 9465
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
692 follow-up statements
043
WWUS54 KTSA 210442
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1142 PM CDT Mon May 20 2019
ARC007-210515-
/O.CON.KTSA.SV.W.0111.000000T0000Z-190521T0515Z/
Benton AR-
1142 PM CDT Mon May 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR BENTON COUNTY...
At 1142 PM CDT, a severe thunderstorm was located 3 miles southwest
of Hiwasse, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gentry... Gravette...
Decatur... Highfill...
Garfield... Gateway...
Springtown... Northwest Arkansas Regional Air...
Hiwasse... Miller...
Centerton... Avoca...
Hill Top... Beaver Lake...
Walnut Hill... Vaughn...
This includes Interstate 49 between mile markers 81 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Arkansas.
LAT...LON 3634 9387 3622 9457 3650 9451 3650 9387
3639 9387 3639 9388 3638 9389 3637 9388
3637 9387
TIME...MOT...LOC 0442Z 263DEG 24KT 3639 9438
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
69261
WWUS54 KTSA 210459
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1159 PM CDT Mon May 20 2019
ARC007-210515-
/O.CON.KTSA.SV.W.0111.000000T0000Z-190521T0515Z/
Benton AR-
1159 PM CDT Mon May 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTH CENTRAL BENTON COUNTY...
At 1159 PM CDT, a severe thunderstorm was located over Bella Vista,
moving east at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Highfill...
Hiwasse... Northwest Arkansas Regional Air...
Miller... Centerton...
Avoca... Vaughn...
This includes Interstate 49 between mile markers 81 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Arkansas.
LAT...LON 3628 9420 3626 9435 3650 9438 3650 9404
3631 9403
TIME...MOT...LOC 0459Z 260DEG 32KT 3643 9421
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:56 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 20, 8:56 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 856 PM CDT Mon May 20 2019 .DISCUSSION... Large complex of storms continues generally along and north of I-44 at this time, with a potentially significant flash flooding threat developing as individual cells continue to train along and north of the outflow boundary as it slowly pushes south. OUN soundings from 21z and from 00z did show strengthening subsidence layer in the mid levels likely resulting from the large MCS, which has largely inhibited convection in the warm sector through the evening. A recent uptick in coverage has occurred however and given still-favorable sever weather parameters, the threat of severe storms is by no means over. Later tonight a complex of storms is still expected to form over west Texas and eventually lift northeast into eastern OK roughly y09-12z, and into western AR Tuesday morning. This line of storms will pose a damaging wind and QLCS tornado threat. Main forecast updates were to adjust POP and QPF forecast as areas of NE OK and possibly extreme NW AR could see 3-5 inch rain amounts. Lesser amounts anticipated to the south but rainfall rates should support at least a limited flooding threat and thus the Flash Flood Warning will be maintained. && .PREV DISCUSSION... /Issued 649 PM CDT Mon May 20 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widespread showers and thunderstorms will occur at the northeast Oklahoma sites overnight, with more isolated convection elsewhere. A squall line will then sweep through the area Tuesday morning into early afternoon. Mainly MVFR to low VFR conditions will prevail, with some lower conditions in storms. All sites will become VFR later Tuesday afternoon. LLWS will be mentioned at KFSM overnight into Tuesday morning. PREV DISCUSSION... /Issued 231 PM CDT Mon May 20 2019/ .A few strong tornadoes possible this afternoon/evening... .Significant flash flooding likely across NE OK into tonight... DISCUSSION... Warm front currently located near a Drumright, Bixby, Inola line. Elevated strong convection continues north of the front with mainly a large hail/heavy rainfall threat. Atmosphere is very unstable along and south of boundary and a few isolated supercells are still expected to develop near warm front and/or south in the warm sector. All modes of severe weather are possible, including a few strong tornadoes. In addition, very heavy rainfall expected in the stronger storms overnight with a significant flooding threat, especially north of I-44 and west of highway 75. Numerous rivers are forecast to go into flood based on the forecast rainfall amounts expected through Tuesday across the northern basins. Thunderstorms over western/central Oklahoma should become more linear with time overnight, moving into eastern Oklahoma late tonight. Very strong low level wind fields are expected and QLCS tornadoes and damaging downburst winds will remain possible. The severe threat will likely persist as convective line pushes east into far eastern Oklahoma and northwest Arkansas during the day Tuesday with additional surface heating. The main thunderstorm line is forecast to move east of northwest Arkansas by mid afternoon with the severe threat ending. Strong upper high will build over the southeast CONUS mid to late week. Short waves embedded in stronger southwest flow aloft will continue to support scattered showers and thunderstorms, with the best chance remaining over northeast Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 81 63 88 / 100 80 10 20 FSM 68 79 62 90 / 40 90 10 20 MLC 72 83 65 86 / 60 80 10 20 BVO 65 82 58 83 / 100 80 10 20 FYV 68 72 59 84 / 50 90 10 20 BYV 66 75 61 86 / 60 90 10 10 MKO 68 79 61 88 / 60 80 10 20 MIO 68 77 61 85 / 100 80 10 20 F10 69 82 63 85 / 60 80 10 20 HHW 69 79 65 86 / 30 80 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Tuesday evening for OKZ054>074. AR...Flash Flood Watch through Tuesday evening for ARZ001-002-010-011. && SHORT TERM...14
Hazardous weather outlook, May 20, 10:42 PM CDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1042 PM CDT Mon May 20 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1042 PM CDT Mon May 20 2019
...SEVERE STORMS REMAIN POSSIBLE OVERNIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Mainly East Central Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...South of I-44 and North of I-40 .
FLASH FLOOD.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Significant.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered severe storms will continue especially southeast of
I-44 and north of I-40. Conditions continue to support the threat
for all modes of severe weather through early Tuesday morning. A
brief lull in severe weather is possible toward the early morning
hours on Tuesday, however a line of storms is expected to re-
intensify while spreading eastward. This line of storms is likely
to move into eastern Oklahoma after 3 AM with potential for
leading edge tornadoes and locally damaging winds.
Significant flooding is likely to develop through tonight,
especially across portions of eastern Oklahoma. Flash flooding
will develop quickly due to the saturated soils, and there remains
potential for life threatening flooding across portions of
northeast Oklahoma where recent excessive rains have fallen.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
WEDNESDAY through SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Severe weather is likely to be ongoing Tuesday morning as the
line of storms advances eastward. The risk for tornadoes and
locally damaging winds will continue. Any additional heavy
rainfall will further worsen any ongoing flooding. Flooded
roadways are likely to remain an issue for several days as waters
will be slow to recede. Thunderstorm chances continue through the
week, however an organized severe weather threat is not apparent
at this time.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Weather warnings highlighting significant severe and flooding potential
are likely through the night. The severe weather risk will remain
present through Tuesday morning.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 20, 10:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM FLASH FLOOD HOMINY 36.41N 96.39W
05/20/2019 OSAGE OK EMERGENCY MNGR
SOUTH SIDE OF HOMINY BEING EVACUATED. UP TO 5 FT OF WATER
IN SOME HOMES. FD USING BOATS TO RESCUE PEOPLE.
&&
JDSLocal storm report, May 20, 11:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM FLASH FLOOD 13 W NOWATA 36.70N 95.87W
05/20/2019 WASHINGTON OK EMERGENCY MNGR
SWIFT WATER RESCUE UNDERWAY ON 2200 ROAD AND HOGSHOOTER
CREEK. OGELSBY FD ON SCENE ASSISTING.
&&
JDSLocal storm report, May 20, 11:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1105 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM FLASH FLOOD 4 NNW INOLA 36.20N 95.54W
05/20/2019 ROGERS OK NWS EMPLOYEE
REPORTED A FOOT OR MORE OF WATER OVER HIGHWAY 88 IN
SEVERAL PLACES. RECOMMENDED FOR CLOSURE.
&&
JDSLocal storm report, May 20, 11:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD BEGGS 35.74N 96.07W
05/20/2019 OKMULGEE OK EMERGENCY MNGR
FLOODING IN BEGGS, AND ALONG BOTH HIGHWAYS 16 AND
ALTERNATE 75, UNDERPASSES ARE IMPASSABLE.
&&
JDSLocal storm report, May 20, 11:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM FLASH FLOOD DEWEY 36.80N 95.94W
05/20/2019 WASHINGTON OK EMERGENCY MNGR
DEWEY FD IS REPORTING EVACUATIONS UNDERWAY AT LAKESHORE
TRAILER PARK ON SOUTH EDGE OF CITY ALONG COON CREEK.
SHELTERS ARE BEING OPENED.
&&
JDSLocal storm report, May 20, 11:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM FLASH FLOOD 3 NNW BROKEN ARROW 36.09N 95.81W
05/20/2019 TULSA OK PUBLIC
CREEK OVERFLOWING.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:11 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 64 min |
| May 21, 1:07 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 27 min |
| May 21, 1:35 AM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| May 21, 9:31 AM CDT | Special Weather Statement | TSA | Benton | 44 min |
| May 21, 9:43 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Washington | 62 min |
| May 21, 9:57 AM CDT | Areal Flood Advisory | TSA | Benton, Crawford, Sebastian, Washington | 4 hr |
| May 21, 10:40 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 65 min |
| May 21, 10:43 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 62 min |
| May 21, 10:55 AM CDT | Special Weather Statement | TSA | Crawford | 50 min |
| May 21, 11:37 AM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 53 min |
| May 21, 11:39 AM CDT | Special Weather Statement | TSA | Madison | 66 min |
| May 21, 12:12 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 35 min |
| May 21, 12:30 PM CDT | Special Weather Statement | TSA | Franklin | 60 min |
| May 21, 12:36 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 54 min |
| May 21, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 43 min |
| May 21, 1:33 PM CDT | Special Weather Statement | TSA | Carroll | 57 min |
| May 21, 1:43 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 32 min |
| May 21, 2:56 PM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 23 days |
| May 21, 2:56 PM CDT | River Flood Warning | TSA | Crawford | 17 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.